Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 542, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2001, 3:20 PM CDT for Lamar County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2001, 3:20 PM CDT (20:20 UTC)
- Expired
- Jul 11, 2001, 3:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 112021 SVRJAN MSC073-112045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 345 PM CDT * AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF LUMBERTON...OR ABOUT 13 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR LUMBERTON AT 345 PM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. e
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:15 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 11, 3:15 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT WED JUL 11 2001 AIR MASS CONTINUE HOT AND UNSTABLE. SMALL SCALE BOUNDARY INTERACTIONS PRODUCING SCATTERED CONVECTION THIS AFTERNOON. SATELLITE PIX SHOW SHORTWAVE APPROACHING FROM MO RAPIDY FALLING APART. HOWEVER...THUNDERSTORM COMPLEX HAS DEVELOPED WRN TN INTO NE MS. THIS HAS HELD TOGETHER PRETTY WELL SO FAR AND WILL POSE A THREAT OF CONTINUED CONVECTION OVER NERN FORECAST AREA ZONES. WILL KEEP BEST CHANCE OF PRECIP FOR AREA OVER NE ZONES FOR TONIGHT. CONVECTION NOTED OVER OTHER AREAS SHOULD DECREASE SIGNIFICANTLY SOON AFTER DARK. CONVECTION NE MS SHOWS POSSIBILITY OF DEVELOPING MCS THAT COULD AFFECT NR MS OVERNIGHT. ETA MODEL HAS BEEN WEAKER ON SHORTWAVES AND SURFACE BOUNDARY DEVELOPMENT LAST FEW RUNS AND HAS LOOKED BETTER THAT OTHER MODELS. REMNANTS OF SHORTWAVE UPSTREAM PROGGED TO PUSH INTO NE MS OVERNIGHT AND CONTINUE TO WEAKEN AS IT MOVES SWD THURSDAY. DYNAMICS LOOK RELATIVELY WEAK FOR THURSDAY AFTERNOON. WILL KEEP AT LEAST SLIGHT CHANCE POPS FOR THURSDAY DUE TO AIR MASS INSTABILITY AND WARM AFTERNOON TEMPS. MODELS INDICATE THAT NEXT SHORTWAVE PUSHING SWD IN NLY FLOW ALOFT THURSDAY NIGHT AND FRIDAY TO BE SIGNIFICANTLY STRONGER. GOOD INCREASE IN MEAN RH FIELD ALSO NOTED. ASSOCIATED SURFACE BOUNDARY TO SHIFT SWD BUT LOOKS WEAK AT THIS TIME WITH LIMITED LOW LEVEL CONVERGENCE. HOWEVER...DECREASING SURFACE DEWPOINTS AND DRIER MEAN RH FIELD SEEN TO REAR OF BOUNDARY FRIDAY NIGHT AS A SURFACE HIGH EDGES SWD IN ITS WAKE. TEMPERATURES FORECAST TO BE COOLER STARTING FRIDAY AS NEXT SYSTEM ROLLS THROUGH AND LOW LEVEL COLD ADVECTION STARTS. MOS TEMPS RANGING FROM THE MID 80S TO LOWER 90S FOR FRIDAY AFTERNOON WITH COOLER TEMPS INDICATED INTO THE WEEKEND. UPPER RIDGE RECOVERING BY MONDAY AND TEMPERATURES AGAIN ON THE RISE. PRELIM NUMBERS... JAN 079/095 074/089 2345 MEI 073/094 073/089 2344 .JAN... MS...HEAT ADVISORY THROUGH THU WRN ZONES LA...HEAT ADVISORY THROUGH THU AR...HEAT ADVISORY THROUGH THU
In the hours before
Special weather statement, Jul 11, 1:04 PM CDT, 2 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 104 PM CDT WED JUL 11 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING...WITH ENOUGH INSTABILITY IN PLACE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVER. AN OUTFLOW BOUNDARY STRETCHING ACROSS CENTRAL AND SOUTHEAST MISSISSIPPI WILL PROVIDE THE FOCUS FOR THE BEST CHANCES FOR SEVERE WEATHER ACROSS THESE AREAS. DAMAGING WINDS GUSTING TO 60 MPH AND HAIL TO THE SIZE OF DIMES ARE THE PRIMARY THREATS. ACTIVATION OF STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...SEASONAL THREATS... HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE DANGEROUS HEAT INDEX VALUES OF AROUND 105 DEGREES THIS AFTERNOON...ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. IF YOU MUST WORK OUTDOORS...TRY TO DO YOUR WORK DURING THE EARLY MORNING OR LATE EVENING HOURS. DRINK PLENTY OF WATER...AND GET IN THE SHADE AS OFTEN AS POSSIBLE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDEvS THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Jul 11, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 26 min |
| Jul 11, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 23 min |
| Jul 11, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 31 min |
| Jul 11, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Webster | 28 min |
| Jul 11, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 33 min |
| Jul 11, 6:21 PM CDT | Flash Flood Warning | JAN | Rankin | 69 min |
| Jul 11, 6:34 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.